Advertisement

INTERNODES for Elliptic Problems

  • Paola GervasioEmail author
  • Alfio QuarteroniEmail author
Conference paper
Part of the Lecture Notes in Computational Science and Engineering book series (LNCSE, volume 125)

Abstract

The INTERNODES (INTERpolation for NOnconforming DEcompositionS) method is an interpolation based approach to solve partial differential equations on non-conforming discretizations. In this paper we sketch its formulation when it is applied to second-order elliptic problems. Therefore we apply it to the Kellogg’s test case with jumping coefficients and to an infinitely differentiable test solution. In both cases, INTERNODES attains optimal rate of convergence (i.e., that of the best approximation error in each subdomain).

References

  1. 1.
    C. Bernardi, Y. Maday, A.T. Patera, A new nonconforming approach to domain decomposition: the mortar element method, in Nonlinear Partial Differential Equations and Their Applications. Collège de France Seminar, Vol. XI (Paris, 1989–1991). Pitman Research Notes in Mathematics Series, vol. 299 (Longman Scientific and Technical, Harlow, 1994), pp. 13–51Google Scholar
  2. 2.
    S. Deparis, D. Forti, A. Quarteroni, A rescaled localized radial basis function interpolation on non-Cartesian and nonconforming grids. SIAM J. Sci. Comput. 36(6), A2745–A2762 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    S. Deparis, D. Forti, P. Gervasio, A. Quarteroni, INTERNODES: an accurate interpolation-based method for coupling the Galerkin solutions of PDEs on subdomains featuring non-conforming interfaces. Comput. Fluids 141, 22–41 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    P. Gervasio, A. Quarteroni, Analysis of the INTERNODES method for non-conforming discretizations of elliptic equations. Comput. Methods Appl. Mech. Eng. 334, 138–166 (2018). https://doi.org/10.1016/j.cma.2018.02.004 MathSciNetCrossRefGoogle Scholar
  5. 5.
    P. Morin, R.H. Nochetto, K.G. Siebert, Data oscillation and convergence of adaptive FEM. SIAM J. Numer. Anal. 38(2), 466–488 (2000)MathSciNetCrossRefGoogle Scholar
  6. 6.
    A. Quarteroni, A. Valli, Numerical Approximation of Partial Differential Equations (Springer, Heidelberg, 1994)zbMATHGoogle Scholar
  7. 7.
    A. Quarteroni, A. Valli, Domain Decomposition Methods for Partial Differential Equations (Oxford University Press, Oxford, 1999)zbMATHGoogle Scholar
  8. 8.
    H. Wendland, Piecewise polynomial, positive definite and compactly supported radial functions of minimal degree. Adv. Comput. Math. 4(1), 389–396 (1995)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.DICATAMUniversità degli Studi di BresciaBresciaItaly
  2. 2.MOXDepartment of Mathematics, Politecnico di MilanoMilanoItaly
  3. 3.Institute of MathematicsÉcole Polytechnique Fédérale de Lausanne (EPFL)LausanneSwitzerland

Personalised recommendations